Hail, Union
- When
- June 12, 4:40 PM MST
- Where
- Union County, 5 mi N of Gladstone
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.367, -103.967
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 12, 1:35 PM MST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT THU JUN 12 2003 THINGS STILL ON TRACK...WEAK FRONT IS PROGD TO PUSH INTO THE NORTHEAST OVERNIGHT TONIGHT. DAYTIME HEATING ALONG THE RATON RIDGE COMBINED WITH A S/WV TRAVERSING THE AREA WILL KEEP ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHEAST TONIGHT. SOME OF THIS ACTIVITY COULD BECOME SEVERE BY LATE AFTERNOON OR EARLY EVENING OVER THE FAR NORTHEAST. ANOTHER...IN A SERIES OF S/WVS...WILL TRAVERSE THE STATE TOMORROW BRINGING A LITTLE BETTER CHANCE OF RAIN FROM THE NORTHERN AND CENTRAL MOUNTAINS EAST INTO THE NORTHEAST AND EAST CENTRAL PLAINS. FAIRLY STRONG RIDGE BUILDS INTO THE AREA ON SATURDAY...SO PRECIP SHOULD SUBSIDE FOR PART OF THE DAY. FOR THE WEEKEND AND MOVING INTO EARLY NEXT WEEK...SOME OF MODELS HINTING THAT S/WV ENERGY WILL DROP SOUTH ALONG THE EASTERN PERIPHERY OF THE RIDGE. THIS SEEMS MORE BELIEVABLE THAN THE BULLISH MRF WHICH BRINGS PRECIP OVER THE ENTIRE STATE. GOING WITH DRY IN THE WEST AND ISOLATED POPS FROM THE CENTRAL MOUNTAINS EAST ACROSS THE EASTERN PLAINS. PRELIMINARY NUMBERS... FARMINGTON................ 051/086 052/089 053 16000 GALLUP.................... 041/084 039/088 041 16000 GRANTS.................... 040/088 041/089 042 16000 GLENWOOD.................. 056/092 060/093 063 16000 CHAMA..................... 039/082 042/080 042 16000 LOS ALAMOS................ 048/080 051/081 050 16000 RED RIVER................. 038/065 039/067 038 16122 TAOS...................... 042/072 044/074 045 16122 SANTA FE.................. 046/082 049/083 048 16000 SANTA FE AIRPORT.......... 048/084 051/085 050 16000 ESPANOLA.................. 050/084 053/085 053 16000 ALBUQUERQUE HEIGHTS....... 058/089 060/090 060 16000 ALBUQUERQUE VALLEY........ 054/091 055/092 055 16000 ALBUQUERQUE FOOTHILLS..... 052/088 054/089 054 16000 ALBUQUERQUE WEST MESA..... 056/090 058/091 058 16000 SOCORRO................... 057/092 057/092 058 16000 SANDIA PARK/CEDAR CREST... 045/086 048/086 047 16022 MORIARTY/ESTANCIA......... 047/090 048/091 048 16022 CARRIZOZO................. 057/089 056/091 055 16000 RUIDOSO................... 051/082 050/087 046 16000 RATON..................... 046/077 049/077 049 16222 LAS VEGAS................. 045/075 045/075 046 16122 ROY....................... 046/077 047/077 047 16222 CLAYTON................... 055/079 056/078 055 16222 SANTA ROSA................ 054/084 054/085 056 16022 TUCUMCARI................. 058/084 060/082 059 16122 FORT SUMNER............... 059/085 059/086 061 16022 CLOVIS.................... 059/086 059/085 060 16022 PORTALES.................. 060/090 060/088 061 16022 ROSWELL................... 060/096 060/092 062 16000 .ABQ...NONE.
NMZ001>021-026-131200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR THE FAR NORTHEAST HIGHLANDS AND PLAINS OF NEW MEXICO THIS AFTERNOON. CONVECTION SHOULD INITIATE OVER THE HIGHER TERRAIN AND MOVE OVER THE NORTHEAST PLAINS BY THE AFTERNOON. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH A FEW OF THE STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS FOR THE FAR NORTHEAST HIGHLANDS AND PLAINS OF NEW MEXICO FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE FAR NORTHEAST PLAINS LATE THIS AFTERNOON. AS
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365050, 5365052, 5365051.